Alert archive / Nevada / Red Flag Warnings in 2022
Red Flag Warning 13, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Sep 2, 2022, 12:40 PM PDT for Humboldt County, Nevada. It took effect at Sep 3, 2022, 8:00 AM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 2, 2022, 12:40 PM PDT (19:40 UTC)
- In effect from
- Sep 3, 2022, 8:00 AM PDT
- Expired
- Sep 3, 2022, 7:47 PM PDT
- In force
- 12 hr
- Issued by
- NWS Elko, NV
County Humboldt County, NV
The radar
The Elko radar (KLRX), 132 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 7.7 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
419 WWUS85 KLKN 021940 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 1240 PM PDT Fri Sep 2 2022 NVZ437-031345- /O.NEW.KLKN.FW.W.0013.220903T1500Z-220904T0300Z/ Humboldt County-Quinn- 1240 PM PDT Fri Sep 2 2022 ...RED FLAG WARNING IN EFFECT FROM 8 AM TO 8 PM PDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 437... The National Weather Service in Elko has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 8 AM to 8 PM PDT Saturday. * Affected Area...Fire Weather Zone 437 Humboldt County-Quinn. * Winds...Southwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 6 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
397 WWUS85 KLKN 030849 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 149 AM PDT Sat Sep 3 2022 NVZ437-040300- /O.CON.KLKN.FW.W.0013.220903T1500Z-220904T0300Z/ Humboldt County-Quinn- 149 AM PDT Sat Sep 3 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 437... * Affected Area...Fire Weather Zone 437 Humboldt County-Quinn. * Winds...Southwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 6 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
067 WWUS85 KLKN 032029 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 129 PM PDT Sat Sep 3 2022 NVZ437-040300- /O.CON.KLKN.FW.W.0013.000000T0000Z-220904T0300Z/ Humboldt County-Quinn- 129 PM PDT Sat Sep 3 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 437... * Affected Area...Fire Weather Zone 437 Humboldt County-Quinn. * Winds...Southwest 20 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 8 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ 84
572 WWUS85 KLKN 040247 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 747 PM PDT Sat Sep 3 2022 NVZ437-040400- /O.CAN.KLKN.FW.W.0013.000000T0000Z-220904T0300Z/ Humboldt County-Quinn- 747 PM PDT Sat Sep 3 2022 ...RED FLAG WARNING IS EXPIRING AT 8 PM PDT FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 437... The National Weather Service in Elko has allowed the Red Flag Warning to expire. Winds are decreasing below critical levels as relative humidity slowly rises. The Red Flag warning is therefore being allowed to expire at 8 PM PDT. $$ 90
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Sep 2, 2:02 AM PDT, 10 hours 38 minutes earlier.
Area forecast discussion, Sep 2, 2:02 AM PDT, 10 hours 38 minutes before
Area Forecast Discussion National Weather Service Elko NV 202 AM PDT Fri Sep 2 2022 .SYNOPSIS...A stagnate four corners high remains across the Great Basin region. This will continue the spell of dry and fair weather across the silver state. It will also lead to neat or record heat across the region for the next several days. && .SHORT TERM...Today through Saturday. A four corner high will remain in place across NV for the next several days. This will continue the stretch of hot and dry days for the silver state. Saturday will see a trough briefly pass across NW NV. This will be a dry trough so no weather is expected but it will cause some gusty winds across Humboldt county. These gusts look to be mainly in the 20s mph range but some gusts can be in the 30s mph range. While these gusts wont seems to strong they will create enhanced fire weather conditions. Use caution if you are in that area for Saturday as these conditions can quickly lead to a large fire from any spark or errant flames just like the very recent Cherry Gulch fire. As for the heat it wont be going away any time soon so expect near to record highs in the 90s to 100s. .LONG TERM...Saturday night through next Wednesday. A large upper level ridge will be the dominant feature across the Rockies through the weekend and into early next week. A passing shortwave will drive north atop the ridge for Saturday night and into Sunday. It may be a breezy afternoon for those locales along the Idaho border, but one thing will remain constant...hot afternoon temperatures. Look for readings in the mid 90s to low 100s once again. Quiet and dry weather will be the rule for the overnight with lows in the 50s and 60s. The ridge remains rather strong on Monday as it is forecast to wobble slightly across Nevada. Skies are expected to remain rain- free with afternoon high temperatures remaining well above normal with readings in the mid 90s to low 100s. Some afternoon breezes, especially in the north along the border with Idaho is possible. It is forecast to be a quiet night with lows in the 50s and 60s once again. There are some issues that crop up by Tuesday and Wednesday in that the upper ridge is forecast to break down rather quickly and shift east. An upper level low is anticipated to move into the Pacific Northwest and push across the western states, although guidance varies on the strength of this system. Current NBM guidance shows a cooling trend as temperatures quickly return to near normal if not a few degrees cooler than normal. A dry frontal passage with little to no precipitation is also currently indicated. This pattern change will be monitored and updated in following forecasts. && .AVIATION...VFR conditions are expected at all terminals for the next 24 hours. KEKO will see a few daytime cumulus with KELY under scattered cumulus. Clear skies are anticipated elsewhere. Winds will be light with modest afternoon breezes generally under 10kts although occasional gusts 15 to 20 kts are also expected, particularly at KEKO and KELY. && .FIRE WEATHER...Dry conditions expected across all fire zones for the next several days. Winds will become gusty in NW NV including zones 437 and 438 for Saturday. The gusts look to remain in the 20s mph range but can come in stronger with gusts breaking into the 30 mph range. This will create enhanced fire weather concern as these gusts will be neat critical levels. Keep abreast of new forecast for these zones since if the winds come in stronger they will reach critical levels. && .LKN WATCHES/WARNINGS/ADVISORIES... Heat Advisory from 11 AM Friday to 11 PM PDT Sunday for Humboldt County-Northeastern Nye County-Northern Elko County-Northern Lander County and Northern Eureka County-Northwestern Nye County- South Central Elko County-Southern Lander County and Southern Eureka County-Southwest Elko County-White Pine County. Excessive Heat Warning until 11 PM PDT Monday for Southeastern Elko County. && 99/86/94/99
Nearby
Red Flag Warnings in Nevada, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.